Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 53, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 2, 2017, 10:35 AM CDT for Comanche County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 10:35 AM CDT (15:35 UTC)
- Expired
- Jun 2, 2017, 12:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 72 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490
WGUS54 KOUN 021535
FFWOUN
OKC031-021730-
/O.NEW.KOUN.FF.W.0053.170602T1535Z-170602T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1035 AM CDT FRI JUN 2 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeastern Comanche County in southwestern Oklahoma...
* Until 1230 PM CDT
* At 1030 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across across northeastern Comanche County. Radar
estimates over over 4 inches of rain has fallen between Lawton and
Elgin and north toward Lake Ellsworth. This warning is in addition
to the Flash Flood Warning that includes the immediate Lawton area.
* Some locations that will experience flooding include...
Elgin, Fletcher and Fort Sill.
LAT...LON 3473 9833 3464 9854 3486 9837 3485 9825
3464 9818 3460 9826
$$
..speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:24 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 2, 10:24 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Norman OK 1024 AM CDT Fri Jun 2 2017 ...Update... && .DISCUSSION... We have updated near term precipitation probabilities, weather, and other elements based on trends. 12z OUN sounding was quite moist through 500 mb with PWAT value just under 1.5 inches. Further southwest, low level moisture is more extensive. GPS precipitable water values around 1.8 inches with short term model guidance indicating slightly higher amounts. Mean flow supports northeasterly storm motions around 10 to 15 knots, and recent uptick in convection on the southwestern flank of morning convective cluster has exhibited motions similar to this. So far, backbuilding upstream/training hasn't been extensive across this area (far southwest part of our forecast area) but we'll need to continue to monitor for heavy amounts and flooding/flash flooding. Some southeastward surge in convection has been noted on the southern end of the morning complex and there may be an area where heavy rainfall amounts and flooding are most likely between slowly northeastward moving convection and southeastward surging convection over the next few hours. This would be over portions of Baylor and Knox counties, and possibly Archer County. Further north, instantaneous rates on KFDR radar have recently decreased in the vicinity of Wichita Falls and the Red River with rainfall amounts near and north of Lawton into far southern Caddo County still high enough for a localized flooding concern. This is in addition to ongoing flooding/flash flooding in the city of Lawton. At this time, based on trends, it appears the flooding threat across this area of Oklahoma is expected to be more localized. BRB && .PREV DISCUSSION... /issued 545 AM CDT Fri Jun 2 2017/ AVIATION... Some IFR conditions have developed this morning and these conditions may linger across many of the sites for the next several hours. To go along with this, expect to see an overall increase in thunder from southwest toward the northeast through the morning into the afternoon. Should see some improvement by afternoon with most TAF sites with MVFR conditions. Most convective activity should dissipate around or just before sunset with mainly VFR conditions. 30 PREV DISCUSSION... /ISSUED 328 AM CDT Fri Jun 2 2017/ DISCUSSION... Will continue to deal with weak shortwave trough over the area today. Wind shear will be weak, but enough instability will be present for at least a few strong storms to occur. As the storms will be slow-moving, heavy rainfall will be the main impact and some localized flooding is possible. Strong wind gusts and some small hail will also be possible. By Saturday afternoon into the first part of Sunday, we see a bit better organized trough that will move southeast across the area. This may result in more widespread activity, and activity that lingers through the overnight period Saturday night. Again some gusty winds and small hail may occur with the stronger storms as well as isolated areas of flooding. Should see a decrease in rain/storms by late Sunday as trough finally moves southeast and ridging tries to build out into the plains. Models continue to show northwest flow patten taking shape next week with daily high plains convection that will make a run east and southeast into the central and southern Plains. However, more days than not, most locations will likely remain dry, but will keep some low pops into at least mid-week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 65 81 66 / 50 30 50 40 Hobart OK 78 65 83 65 / 60 40 50 50 Wichita Falls TX 78 66 83 67 / 100 40 50 50 Gage OK 81 63 82 62 / 50 30 40 40 Ponca City OK 83 65 82 65 / 20 20 40 40 Durant OK 82 68 83 68 / 50 40 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/26
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 515 AM CDT Fri Jun 2 2017 OKZ004>048-050>052-TXZ083>090-021930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 515 AM CDT Fri Jun 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated to scattered showers and thunderstorms will continue across portions of western north Texas and southern Oklahoma this morning. Locally heavy rainfall, brief bouts of lightning, and gusty winds will accompany the strongest storms. Shower and thunderstorm chances will increase through the day, continuing into this evening and overnight. The greatest chances will exist across southern and western Oklahoma into western norther Texas. Widespread severe storms are not anticipated. However, a few strong to severe storms may occur at times. .Heavy Rainfall/Flooding... Localized heavy rainfall and flooding are possible with thunderstorm activity today and overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Showers and thunderstorms will remain possible Saturday through Wednesday across portions of Oklahoma and north Texas. Although widespread severe storms are not expected, a few strong to severe thunderstorms may occur, at times, through early next week. .Heavy Rainfall/Flooding... Localized heavy rainfall and flooding will be possible, mainly Saturday through Sunday. Some locations may receive over 2 to three inches of rainfall this weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Local storm report, Jun 2, 8:59 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD HAYNESVILLE 34.09N 98.92W
06/02/2017 WICHITA TX DEPT OF HIGHWAYS
STATE HIGHWAY 240 FROM HAYNESVILLE TO 2
MILES WEST OF HAYNESVILLE AND STATE HIGHWAY
25 NEAR AND NORTH OF HAYNESVILLE ARE BOTH
CLOSED DUE TO FLOODING.
&&
MADLocal storm report, Jun 2, 9:00 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 ENE OKLAUNION 34.15N 99.08W
06/02/2017 WILBARGER TX DEPT OF HIGHWAYS
FM 370 CLOSED DUE TO WATER OVER ROAD.
&&
MADLocal storm report, Jun 2, 9:51 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLASH FLOOD 2 W LAWTON 34.61N 98.43W
06/02/2017 COMANCHE OK TRAINED SPOTTER
HEAVY FLOODING ON MOST STREETS. SEVERAL
VEHICLES STALLED OUT.
&&
MADLocal storm report, Jun 2, 9:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 AM CDT FRI JUN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLASH FLOOD 2 NNW LAWTON 34.63N 98.41W
06/02/2017 COMANCHE OK BROADCAST MEDIA
WATER RESCUE 16TH AND LINCOLN IN LAWTON.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:02 AM CDT | Areal Flood Advisory | OUN | Comanche | 118 min |
| Jun 2, 9:20 AM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jun 2, 9:24 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 11:20 AM CDT | Areal Flood Advisory | OUN | Caddo | 115 min |
| Jun 2, 12:27 PM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 5:07 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 4 hr |
| Jun 2, 5:11 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.